MAUDE Adverse Event Report: CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

CORMATRIX CARDIOVASCULAR, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-014-609
Medical Device Problem Code Delamination (2904)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No sample is available for evaluation.A review of the complaint log shows that this is the only complaint associated with the reported lot number.Manufacturing review of the device history record for the reported lot shows that all units were quality released on 6/12/2017 having met all internal qc acceptance requirements.All sterilization records, and bioburden testing indicate successful sterilization process, and passing "lal" and product sterility results allowed the lot to be released having met all criteria for manufacturing release.A review of supplier component lots used in the build for the lot listed above reflected non-conformances associated with the component lot used, however these units were removed from the lot prior to the supplier shipment and cormatrix inspection, so there was no impact on the reported issue.It was stated that the patch was soaked for 10 minutes.Per the ifu that was packaged with the lot (part #20438-032514) it states under "warnings and precautions: excessive hydration may result in delamination.If delamination is observed, do not use the cormatrix ecm." also under "suggested instructions for using the cormatrix ecm: 3.Hydrate the cormatrix ecm by placing it in a bowl of sterile saline or other isotonic solution for approximately 1-2 minutes prior to use." the exact root cause cannot be conclusively determined, however excessive hydration times above the recommendation from the ifu could have contributed to the reported issue.
 
Event or Problem Description
It was reported that a (b)(6) male had a femoral endarterectomy on (b)(6) 2017 using model #cmcv-014-609, lot # m17e1119.Per the facility, "the patch was opened and placed on the back table to soak.According to the tech, about 10 minutes lapsed (while the ecm was soaking in saline solution) before the surgeon was ready to suture the patch.As he was beginning to sew in the patch, the product began to delaminate along one of the ends and then peeled apart easily.The ecm patch was discarded.A new patch was opened, soaked for 1 minute, and sutured without incident.There were no obvious repercussions for the patient other than adding 10 minutes to the case.".

Brand Name
CORMATRIX ECM FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
CORMATRIX CARDIOVASCULAR, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key6846868
Report Number3005619880-2017-00025
Device Sequence Number11120296
Product Code DXZ
UDI-Device Identifier10859389005147
UDI-Public10859389005147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model NumberCMCV-014-609
Device Lot NumberM17E1119
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR